MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; KNEE PATELLA RESURFACING IMPLANT

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; KNEE PATELLA RESURFACING IMPLANT
Model Number 02.07.0035RP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11-oct-2024.Lot: 2112779: (b)(4) items manufactured and released on 15-dec-2021.Expiration date: 2026-11-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department about 2.5 years after revision of patella resurfacing consequent to a traumatic event, the patella is found painful again and a new revision is undertaken.The tibiofemoral implants are still working satisfactorily, replacement of the tibial insert is carried out as standard precautionary measure.The resurfacing patella is exchanged again but the most important action taken by the surgeon is the uplifting of the anterior tibial tuberosity, which in his opinion could solve the problem.No reason to suspect a faulty device at the origin of this revision.
 
Event or Problem Description
The patient had a primary surgery on (b)(6) april 2015.Gmk-sphere femur, tibia and insert implanted.On (b)(6) 2016, the patient has been revised (complementary surgery) and patella implant size 3 has been implanted.On (b)(6) 2022, the patient came in reporting pain and undergone a revision surgery because of a falling on (b)(6) 2021 with subsequent loosening of the patella implant.No loosening of the other components or infection.Implantation of a new patella implant size 3.Presently, on (b)(6) 2024, the patient came in reporting anterior knee pain and it was suspected loosening of patella implant.Resurfacing of patella size 3 and implantation of a new size 3.No loosening of the components detected.Changing of the tibial insert was done as preventive measure.Moreover, the surgeon decided to raise the anterior tibial tuberosity because the patella was very low and this could explain the pain, according to the surgeon opinion.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
KNEE PATELLA RESURFACING IMPLANT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20557968
Report Number3005180920-2024-00898
Device Sequence Number11538957
Product Code JWH
UDI-Device Identifier07630030815768
UDI-Public07630030815768
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.0035RP
Device Lot Number2112779
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight113 KG